Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 284, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2011, 7:03 PM CDT for 4 counties in Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2011, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 11, 2011, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:28 PM CDT | TSTM WND GST 60 | Naper, NE | |
| Aug 11, 7:55 PM CDT | HAIL 0.88 | 1 Wsw Burton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 4:38 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2513 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS53 KLBF 120003
SVRLBF
NEC015-089-103-149-120045-
/O.NEW.KLBF.SV.W.0284.110812T0003Z-110812T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT THU AUG 11 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 27 MILES NORTH OF PICKSTOWN TO
16 MILES NORTH OF SPRINGVIEW...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRINGVIEW...SPENCER...BURTON...MILLS...THOMAS CREEK STATE WILDLIFE
MANAGEMENT AREA...NAPER...ANOKA...BUTTE...HULL LAKE STATE WILDLIFE
MANAGEMENT AREA...AND GROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4295 9846 4292 9839 4261 9954 4273 9968
4273 9971 4300 10008 4301 9850
TIME...MOT...LOC 0003Z 319DEG 37KT 4340 9867 4300 9981
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZ2 follow-up statements
445
WWUS53 KLBF 120020
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT THU AUG 11 2011
NEC015-089-103-149-120045-
/O.CON.KLBF.SV.W.0284.000000T0000Z-110812T0045Z/
BOYD NE-HOLT NE-KEYA PAHA NE-ROCK NE-
720 PM CDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...KEYA PAHA...NORTHWESTERN HOLT AND BOYD COUNTIES UNTIL 745 PM
CDT...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF PICKSTOWN
TO MILLS TO 8 MILES NORTHWEST OF BURTON...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGVIEW...SPENCER...MILLS...BURTON...THOMAS CREEK STATE WILDLIFE
MANAGEMENT AREA...NAPER...ANOKA...BUTTE...HULL LAKE STATE WILDLIFE
MANAGEMENT AREA...AND GROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4295 9846 4292 9839 4261 9954 4273 9968
4273 9971 4300 10008 4301 9850
TIME...MOT...LOC 0020Z 303DEG 38KT 4322 9864 4296 9939
4297 9967
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZ410
WWUS53 KLBF 120033
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT THU AUG 11 2011
NEC015-089-103-149-120045-
/O.CON.KLBF.SV.W.0284.000000T0000Z-110812T0045Z/
BOYD NE-HOLT NE-KEYA PAHA NE-ROCK NE-
733 PM CDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...KEYA PAHA...NORTHWESTERN HOLT AND BOYD COUNTIES UNTIL 745 PM
CDT...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF PICKSTOWN TO 7
MILES SOUTH OF MILLS TO SPRINGVIEW...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGVIEW...SPENCER...ANOKA...THOMAS CREEK STATE WILDLIFE
MANAGEMENT AREA...BUTTE...HULL LAKE STATE WILDLIFE MANAGEMENT
AREA...GROSS...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...
HIGHWAY 281 MILE MARKER 220 AND HIGHWAY 137 MILE MARKER 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4295 9846 4292 9839 4261 9954 4273 9968
4273 9971 4300 10008 4301 9850
TIME...MOT...LOC 0033Z 303DEG 38KT 4309 9863 4283 9938
4285 9976
WIND...HAIL 60MPH 1.50IN
$$
SCHULTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:58 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 11, 1:58 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 PM CDT THU AUG 11 2011 .DISCUSSION... ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND OVERNIGHT AS WINDS ALOFT REMAIN STRONG...LAPSE RATES STEEP AND MOIST AND FREEZING LEVELS ARE AROUND 11500 FT AGL. SFC ANALYSIS...RADAR...SATELLITE...THE HRRR AND CONSENSUS OF NAM...SREF AND GFS SUGGEST NCNTL NEB ALONG AND EAST OF HIGHWAY 83 AND ALONG AND NORTH OF NEBRASKA HIGHWAY 2 WILL BE THE MOST LIKELY OR CONGESTED AREA FOR STORM ACTIVITY. THE RUC IS SUGGESTING THE REST OF THE FCST AREA WILL BE SOMEWHAT CAPPED LIMITING STORM COVERAGE TO MAINLY ISOLATED ACTIVITY. THE OVERALL ENVIRONMENT FEATURES HIGH CAPE BUT DRY AIR ALOFT SOUTH AND WEST BUT HIGH CAPE AND MOIST ALOFT ACROSS THE AREA OF GREATEST INTEREST...AS MENTIONED ABOVE. THE FATE OF THE HEAVY CUMULUS BUILD UP ACROSS SWRN NEB REMAINS TO BE SEEN. STORM ACTIVITY COULD COMMENCE MID TO LATE THIS AFTERNOON AND CONTINUE MOST OF THE NIGHT BEFORE SETTLING DOWN EARLY FRIDAY MORNING. SOME LINGERING SHOWER AND THUNDERSTORM ACTIVITY EXITS THE FCST AREA TO THE EAST FRIDAY MORNING WITH CANADIAN AIR BUILDING IN FOR THE WEEKEND. THIS HIGH WILL BUILD VERY SLOWLY THROUGH THE UPPER MIDWEST SATURDAY AND SUNDAY PROVIDING COOL AND STABLE EAST AND SOUTHEAST SFC WINDS WITH HIGHS IN THE 70S TO LOWER 80S MOST AREAS. THE EXCEPTION WOULD BE ACROSS THE FAR WEST AND SOUTHWEST WHERE WARM AIR COULD BEGIN SPREADING NORTH OUT OF ERN COLO AND WRN KS. THE GFS AND 00Z ECMWF SUGGEST ISOLATED TO PERHAPS SCATTERED THUNDERSTORMS DEVELOPING ALONG A WARM FRONT MONDAY NIGHT...MAINLY EAST OF HIGHWAY 83. THEREAFTER THE GREAT UPPER LEVEL RIDGE OF THIS SUMMER BUILDS NORTH AND BRUSHES NEBRASKA WITH HUMID 80S TO LOWER 90S TUESDAY AND WEDNESDAY. A COLD FRONT SHOULD BE MAKING ITS WAY INTO THE FCST AREA WEDNESDAY NIGHT WITH COOLER WEATHER FOR THURSDAY. THE SLOWER GFS AND GEM WERE FAVORED OVER THE FASTER 00Z ECMWF WHICH DRIVES THE COLD FRONT THROUGH 1 DAY EARLIER. ISOLATED THUNDERSTORMS ARE OPERATING TUESDAY NIGHT AND WEDNESDAY NIGHT FOR THE HIGH CAPE ENVIRONMENT AND APPROACHING COLD FRONT. OTHERWISE THE ATMOSPHERE SHOULD REMAIN CAPPED AS H7 TEMPS RISE TOWARD 15-16C. && .AVIATION... SCATTERED SEVERE STORMS ARE EXPECTED FROM 21 UTC THROUGH AT LEAST 06 UTC. IFR CONDITIONS...HAIL...AND SURFACE WINDS OF 50 KTS OR GREATER ARE EXPECTED WITH THE STORMS. HOWEVER...CONFIDENCE IN IMPACTS AT ANY GIVEN LOCALE IS MODEST AT BEST GIVEN SCATTERED NATURE OF THE STORMS. A WEAK COLD FRONT WILL MOVE ACROSS THE REGION 06 TO 12 UTC...AND IS EXPECTED TO BRING YET ANOTHER ROUND OF TSRA TO NORTHERN NEB. IN THE WAKE OF THE STORMS AND BEHIND THE FRONT...STRATUS COULD FORM...BUT LOW CONFIDENCE PREVENTS ITS INCLUSION IN THE KLBF OR KVTN TAFS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/CJS
Hazardous weather outlook, Aug 11, 3:35 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT THU AUG 11 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-122045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT THU AUG 11 2011 /235 PM MDT THU AUG 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF THE WESTERN AND NORTH CENTRAL PARTS OF NEBRASKA INTO TONIGHT. SCATTERED STORMS CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS ARE LIKELY THROUGH THE EVENING HOURS. AN ISOLATED TORNADO IS POSSIBLE. THE PRIMARY THREAT WILL TRANSITION TO ONE OF DAMAGING WINDS AND HEAVY RAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A CHANCE OF THUNDERSTORMS WILL LINGER OVER NORTH CENTRAL NEBRASKA ON FRIDAY. SLIGHT CHANCES FOR STORMS WILL THEN RETURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CJS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 44 min |
| Aug 11, 7:48 PM CDT | Tornado Warning | LBF | Brown, Cherry | 27 min |
| Aug 11, 7:55 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 50 min |
| Aug 11, 8:02 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 28 min |
| Aug 11, 8:07 PM CDT | Tornado Warning | LBF | Brown, Cherry | 23 min |
| Aug 11, 8:21 PM CDT | Tornado Warning | LBF | Cherry | 39 min |
| Aug 11, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| Aug 11, 8:30 PM CDT | Tornado Warning | LBF | Brown, Cherry | 30 min |
| Aug 11, 8:40 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Holt, Keya Paha, Rock | 51 min |
| Aug 11, 8:58 PM CDT | Tornado Warning | LBF | Brown | 32 min |
| Aug 11, 8:59 PM CDT | Tornado Warning | LBF | Cherry | 31 min |
| Aug 11, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 45 min |
| Aug 11, 9:50 PM CDT | Tornado Warning | LBF | Blaine, Cherry, Thomas | 25 min |
| Aug 11, 10:14 PM CDT | Tornado Warning | LBF | Blaine, Thomas | 31 min |
| Aug 11, 10:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 46 min |
| Aug 11, 10:38 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 52 min |
| Aug 11, 10:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 45 min |
| Aug 11, 11:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 43 min |
| Aug 11, 11:25 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 65 min |
| Aug 12, 12:09 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 51 min |
| Aug 12, 1:00 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 45 min |
| Aug 12, 1:24 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Aug 12, 1:57 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 27 min |
| Aug 12, 2:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Aug 12, 3:02 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Aug 12, 3:57 AM CDT | Areal Flood Advisory | LBF | Brown, Cherry, Rock | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.